The Lupus Forum banner

1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
Hey-

Diagnosed in July after 349 days of complete hell. Went through the whole "you're just stressed," "it's just a migraine," "you have cancer," "we don't know how to help you," shebang before I was finally diagnosed with lupus.

My main symptoms are a headache that never ever goes away, the inability to use my hands, and extreme fatigue. I have all the other symptoms, too- rashes, pain when breathing, swollen and painful joints, but they're much more mild.

I teach high school and am only 26. Right now I'm on 400mg of plaquenil and 20mg of prednisone daily. I was finally relatively symptom free from August to the middle of October. I got a bit overexcited and jumped right back in to my "old" life which is what I think has caused my current flare.

To be honest- I'm not doing well. In fact, I'm pretty angry-which manifests as tears (...joy...). I can't live my life the way I want to anymore. I can't workout the way I want to, I can't be the teacher I want to be, heck- I can't even be the person I want to be. Sometimes the only food I can eat are mashed potatoes, I can barely sleep through the night despite being exhausted...
I guess that's why I reached out into the interwebs and looked for a forum. I can't wait to peruse the topics and learn from all of your wisdom because I desperately need it.

I know I'm not the only one who feels this way and I know it'll get better... I'm just angry. And I don't feel well. And I miss my life.
 

·
Moderator
Joined
·
11,408 Posts
Welcome to the forum luthien33.

It's really a mix bag of emotions when told you have lupus. On one hand you are relieved that you have found out what is going on, then on the other hand you long for your life before lupus. I'ts like a grieving process.

Once you get on the right mix of meds things should look up for you.

Maybe you could call your rhumey and let him know you are not sleeping? One of the side affects of prednisone is not being able to sleep. I call it the love/hate drug. Love how it makes you feel and hate it for the side affects.

Learning to listen to your body is about the best advice I can give you. ( I need to listen to my advice) Pushing threw pain will only result in more pain and fatigue. We all know that feeling of feeling great then over doing it.

Here is a link to the homepage of this forum. It has loads of information on it.
http://www.thelupussite.com/

Take care,
Lyn
 

·
Moderator
Joined
·
4,435 Posts
Hi and Welcome.... reading your post really resonated with me.... Keebler is right, it is a grieving process and you are only just starting the journey, hopefully to a better more comfortable existence than you currently have. It can take around two years to get the med balance right but it is so worth getting there ! I feel better generally now than I have for years....before I even realised I was feeling that bad..... just shrugged it off as many other things.

I am glad you have found us...I resisted coming onto site but my husband found this forum and I got more information, wisdom, kindness and humour from here than anywhere else...including the Drs.....I have stayed ever since :0) Remember a lot of the information online is very outdated... I cried my eyes out thinking I would be over and done with within five years after making the crucial mistake of reading old data online.....it is just another stress which you really don't need and won't help your disease.

Keebler has given you good advice.... it took me also around 4 yrs to actually pay a bit more heed to what my body was very obviously telling me.... I still play devil's advocate with that at times just to feel a bit more 'normal' and to push the limits...usually smacks me in the face, but sometimes I just want to see if I can.........

My daughter is 28 and teaches and it is a very exhausting profession with long term time hours.....so try and cut yourself a little slack, at least whilst everything settles a bit and becomes more balanced..... you and your health deserve kind treatment whilst you get sorted out a bit more.....take care until the next time...........Claire
 
1 - 3 of 3 Posts
Top